UPDATE ON WALLY


Hi Everyone!

It’s been awhile since I have given you an update on Wally.

He is less than 100 lbs., but the infection in his tailbone wound has been stabilized. Last Sunday, he asked for everyone to pray that God will take him home soon. He has found peace and is comfortable, but only because his team doctor and I decided to remove all his agonist drugs because he was hallucinating and struck the head nurse with a head blow (used his wood cribbage board) that could have caused severe injury if the thin edge had hit instead of the flat side. I knew that in Wally’s right mind he would be appalled because he has never intentionally hurt anyone in his life. The only drug he is on now is Sinemet (L-Dopa or dopamine replacement) plus stool softeners.

Something amazing has happened. Those blasted enhancement or agonist drugs have caused the dystonia, the behaviour disorder and the peripheral neuropathy. He didn’t inherit them along with his Parkinson’s as I was led to believe, and now the symptoms have disappeared. I can actually make out what he’s saying when he talks to me. He doesn’t drool any more. His body isn’t collapsing to one side. He’s not hallucinating and acting out, and he doesn’t feel as if he’s going to explode just before his body goes into a horrendous spasm. These spasms have stopped too. He’s very tired and he’s lost his mobility, which is the Parkinson’s, and so he does have to be in a wheelchair to get around. I’m wondering if the neurologists get a quota from drug companies to prescribe these agonist meds so they can carry on experimenting with new drugs, because when I reported the changes Wally is experiencing, the neurologist’s nurse was polite in returning my call but it was clear no one is going to alter their treatments of other people.

For now, be aware that these so-called miracle drugs are far from that. They cause worse long-term damage than the actual disease, and in the end, rob patients of any decent quality of life. The more you can battle Parkinson’s naturally, the better.

God bless you all.

Hugs, Bonnie

Advertisements

About Bonnie Toews and John Christiansen

Bonnie's Blog Posts invite our readers and free spirits everywhere to share life's adventures with us. I talk about writing my novels, reading books, chatting with other writers and John's and my journeys around the world. We welcome your anecdotes to our experiences and discussions.
This entry was posted in Homecoming Vets and tagged . Bookmark the permalink.

One Response to UPDATE ON WALLY

  1. Bonnie Toews says:

    It has been pointed out to me that every person with PD is unique. I realize this, but what I have experienced with Wally is something that our first neurologist experienced when he was a young doctor and L-Dopa was introduced. Then Sinemet or L-Dopa was considered a miracle until patients declined into their final stages, and then many PD patients suffered incredible dyskinesia (uncontrolled shaking) worse than PD itself would produce. Most of the agonists (enhancements) are still newer drugs, so longer term PD patients like Wally are the first to experience end-stage results. Agonists have helped doctors presrcibe lower doses of Sinemet, thus avoiding extreme dyskinesia at the end, but now it appears, all the agonists (which are formed from the same chemical derivatives) have an accumulative effect which is as devastaing in the end stages as Sinemet once was. Doctors have been telling us that the associated conditions such as mood/behaviorial disorders, dystonia, peripheral neuropathy are part of the Parkinson's condition, but I no longer believe that. Wally is proof to me that these devastating conditions are CAUSED by the agonists, not PD. We need another answer to treat PD.

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s